Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

July 7, 2021Alfalfa County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 7, 2021, 3:49 PM CDT for Alfalfa County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 3:49 PM CDT (20:49 UTC)
Expired
Jul 7, 2021, 4:30 PM CDT
In force
41 min
Issued by
NWS Norman, OK

County Alfalfa County, OK

The radar

The Vance AFB radar (KVNX), 33 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS84 KOUN 072049
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
349 PM CDT Wed Jul 7 2021
 
OKZ005-006-072130-
Alfalfa OK-Woods OK-
349 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Alfalfa and east
central Woods Counties Until 430 PM CDT...

AT 347 PM CDT, a strong thunderstorm was located 4 miles northwest of
Carmen, moving southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter... 
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility... 

Locations impacted include...
Helena, Carmen, Aline, Dacoma and Lambert. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3652 9821 3646 9852 3646 9853 3666 9860
      3670 9845
TIME...MOT...LOC 2047Z 320DEG 18KT 3664 9849 

$$

03

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:43 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 7, 2:43 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
243 PM CDT Wed Jul 7 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Thursday)
Issued at 239 PM CDT Wed Jul 7 2021

Current scattered shower and thunderstorm activity is expected to
continue through the rest of the afternoon, most numerous along a
weak cold front across portions of northern and central OK. With
almost no shear the severe threat remains very low today, with
mainly pulse type storms capable of isolated strong downburst
winds and hail up to perhaps nickel size. Activity is expected to
be primarily diurnal in nature and will diminish shortly after
sunset, with mainly dry conditions overnight.

The front washes out over the area tomorrow as lee cyclogenesis
occurs east of the central Rockies and our surface winds veer during
the afternoon. Ridging will simultaneously build eastward in the mid
to upper levels which will help suppress convective development
during the day, with only some very slight chances lingering across
southern Oklahoma.

Ware

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 239 PM CDT Wed Jul 7 2021

Upper ridging will remain over the area on Friday leading to
another dry day with partly cloudy skies. A shortwave will dig
across the northern Plains later Friday into Saturday, which will
send another cold front our way by Saturday afternoon. Forcing
will be strongest across northern and northeastern Oklahoma
closer to the shortwave, which is where we have our highest PoPs
Saturday afternoon and evening. This is also where the best
chance for any severe weather will be, although overall the severe
risk appears to be low at this time due to a lack of shear and
only modest instability.

The trough will linger over our area Sunday and Monday while the
front continues southward into Texas. This will lead to decreasing
chances for rain for much of the area, with the exception of near
the Red River, and slightly cooler temperatures. The trough lifts
out on Tuesday but will leave behind a bit of a weakness in the
mid-level height field through the middle of next week. This will
keep temperatures in check, with highs in the mid to upper 80's
and very low storm chances.

Ware

&&

.AVIATION...
(18Z TAFS)
Issued at 1207 PM CDT Wed Jul 7 2021

Scattered showers and some thunderstorms will continue to develop
across the area into early this evening with activity expected to
decrease towards/after sunset. Gusty winds are possible near the
thunderstorms. VFR/MVFR ceilings are expected this TAF period.
Winds will gradually shift towards the N/NW as a weak boundary
moves across parts of the area but then begin to shift back
towards the S/SE tomorrow.

&&

.UPPER AIR...
Issued at 1051 PM CDT Mon Jul 5 2021

No Upper Air flights are planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  90  71  90 /  30   0   0   0
Hobart OK         70  92  70  93 /  20   0   0   0
Wichita Falls TX  73  93  71  93 /  20  10   0   0
Gage OK           65  93  71  96 /  10   0   0   0
Ponca City OK     68  90  71  92 /  10   0   0   0
Durant OK         73  92  71  91 /  10  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...08
LONG TERM....08
AVIATION...25
Hazardous weather outlook, Jul 7, 11:14 AM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1114 AM CDT Wed Jul 7 2021

OKZ004>048-050>052-TXZ083>090-081615-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1114 AM CDT Wed Jul 7 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Scattered showers and thunderstorms will accompany a weak cold
front as it moves southeast across Oklahoma today. Severe storms
are unlikely, but heavy rain and gusty winds are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
After a break on Thursday and Friday, another chance for
thunderstorms will arrive this weekend, lasting into early next
week, as another cold front moves into Oklahoma and north Texas. A
few strong storms will be possible, especially Saturday
afternoon.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 7, 1:47 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
147 PM CDT Wed Jul 7 2021

OKZ008-012-013-018-019-071915-
Garfield OK-Kingfisher OK-Logan OK-Kay OK-Noble OK-
147 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...
northeastern Kingfisher...northwestern Logan...central Kay and Noble
Counties Until 215 PM CDT...

AT 144 PM CDT, strong thunderstorms were along a line extending from
7 miles northwest of Shidler to near Marshall, moving southeast at 10
MPH.

HAZARDS INCLUDE...
Wind gusts 40 to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3695 9675 3678 9675 3677 9682 3674 9683
      3675 9689 3668 9693 3669 9705 3659 9706
      3659 9704 3660 9691 3656 9689 3656 9690
      3651 9703 3643 9703 3597 9763 3615 9783
      3646 9762 3695 9689 3697 9677
TIME...MOT...LOC 1844Z 317DEG 8KT 3685 9675 3614 9764

Maxwell
Special weather statement, Jul 7, 2:16 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
216 PM CDT Wed Jul 7 2021

OKZ012-018-019-071945-
Garfield OK-Kingfisher OK-Logan OK-
216 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...
northeastern Kingfisher and northwestern Logan Counties Until 245 PM
CDT...

AT 211 PM CDT, a strong thunderstorm was located near Douglas, moving
southeast at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3624 9787 3637 9774 3626 9751 3609 9767
TIME...MOT...LOC 1911Z 304DEG 9KT 3625 9771

Maxwell
Special weather statement, Jul 7, 3:26 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
326 PM CDT Wed Jul 7 2021

OKZ006-072100-
Alfalfa OK-
326 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Alfalfa County Until 400
PM CDT...

AT 324 PM CDT, a strong thunderstorm was located near Cherokee,
moving south at 10 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Cherokee, Jet, Lambert, Ingersoll and southwestern Great Salt Plains
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3684 9840 3683 9824 3658 9815 3659 9849
TIME...MOT...LOC 2024Z 2DEG 10KT 3677 9831

03
Special weather statement, Jul 7, 3:38 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
338 PM CDT Wed Jul 7 2021

OKZ024-072115-
Canadian OK-
338 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Canadian County
Until 415 PM CDT...

AT 336 PM CDT, a strong thunderstorm was located near Piedmont,
moving southeast at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Piedmont and Richland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3557 9768 3557 9780 3568 9788 3573 9785
      3573 9768
TIME...MOT...LOC 2036Z 321DEG 13KT 3568 9780

03
Special weather statement, Jul 7, 3:43 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
343 PM CDT Wed Jul 7 2021

OKZ007-008-072130-
Kay OK-Grant OK-
343 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kay and east central
Grant Counties Until 430 PM CDT...

AT 341 PM CDT, a strong thunderstorm was located near Nardin, moving
southeast at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Blackwell, Tonkawa, Deer Creek and Nardin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3682 9754 3685 9750 3687 9727 3668 9713
      3667 9748
TIME...MOT...LOC 2041Z 321DEG 13KT 3680 9743

03
Special weather statement, Jul 7, 3:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
349 PM CDT Wed Jul 7 2021

OKZ005-006-072130-
Alfalfa OK-Woods OK-
349 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Alfalfa and east
central Woods Counties Until 430 PM CDT...

AT 347 PM CDT, a strong thunderstorm was located 4 miles northwest of
Carmen, moving southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Helena, Carmen, Aline, Dacoma and Lambert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3652 9821 3646 9852 3646 9853 3666 9860
      3670 9845
TIME...MOT...LOC 2047Z 320DEG 18KT 3664 9849

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:10 PM CDTSpecial Weather StatementOUNKay35 min
Jul 7, 1:30 PM CDTSpecial Weather StatementOUNNoble15 min
Jul 7, 1:47 PM CDTSpecial Weather StatementOUNNoble28 min
Jul 7, 2:16 PM CDTSpecial Weather StatementOUNGarfield29 min
Jul 7, 3:26 PM CDTSpecial Weather StatementOUNAlfalfa34 min
Jul 7, 3:38 PM CDTSpecial Weather StatementOUNCanadian37 min
Jul 7, 3:43 PM CDTSpecial Weather StatementOUNKay47 min
Jul 7, 3:55 PM CDTSpecial Weather StatementOUNGrant50 min
Jul 7, 3:58 PM CDTSpecial Weather StatementOUNOklahoma47 min
Jul 7, 4:16 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant59 min
Jul 7, 4:43 PM CDTSpecial Weather StatementOUNMajor47 min
Jul 7, 4:48 PM CDTSpecial Weather StatementOUNGarfield42 min
Jul 7, 5:02 PM CDTSpecial Weather StatementOUNMajor43 min
Jul 7, 5:07 PM CDTAreal Flood AdvisoryOUNGarfield, Grant3 hr
Jul 7, 5:22 PM CDTSpecial Weather StatementOUNGarfield23 min
Jul 7, 5:29 PM CDTSpecial Weather StatementOUNCleveland31 min
Jul 7, 5:39 PM CDTAreal Flood AdvisoryOUNGarfield3 hr
Jul 7, 5:40 PM CDTSpecial Weather StatementOUNBlaine50 min
Jul 7, 5:51 PM CDTFlash Flood WarningOUNGarfield3 hr
Jul 7, 5:54 PM CDTSpecial Weather StatementOUNBlaine, Custer, Dewey36 min
Jul 7, 6:00 PM CDTSpecial Weather StatementOUNMurray30 min
Jul 7, 6:16 PM CDTSpecial Weather StatementOUNComanche44 min
Jul 7, 6:27 PM CDTSpecial Weather StatementOUNRoger Mills33 min
Jul 7, 6:47 PM CDTSpecial Weather StatementOUNCuster43 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.